The Annals of Applied Probability
- Ann. Appl. Probab.
- Volume 18, Number 5 (2008), 1870-1896.
Pathwise inequalities for local time: Applications to Skorokhod embeddings and optimal stopping
We develop a class of pathwise inequalities of the form H(Bt)≥Mt+F(Lt), where Bt is Brownian motion, Lt its local time at zero and Mt a local martingale. The concrete nature of the representation makes the inequality useful for a variety of applications. In this work, we use the inequalities to derive constructions and optimality results of Vallois’ Skorokhod embeddings. We discuss their financial interpretation in the context of robust pricing and hedging of options written on the local time. In the final part of the paper we use the inequalities to solve a class of optimal stopping problems of the form . The solution is given via a minimal solution to a system of differential equations and thus resembles the maximality principle described by Peskir. Throughout, the emphasis is placed on the novelty and simplicity of the techniques.
Ann. Appl. Probab. Volume 18, Number 5 (2008), 1870-1896.
First available in Project Euclid: 30 October 2008
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Cox, A. M. G.; Hobson, David; Obłój, Jan. Pathwise inequalities for local time: Applications to Skorokhod embeddings and optimal stopping. Ann. Appl. Probab. 18 (2008), no. 5, 1870--1896. doi:10.1214/07-AAP507. https://projecteuclid.org/euclid.aoap/1225372954